Alert archive / Iowa / River Flood Warnings in 2022
River Flood Warning 14, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 5, 2022, 10:28 AM CDT for Dickinson County, Iowa. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2022, 10:28 AM CDT (15:28 UTC)
- Expired
- Jun 9, 2022, 1:53 PM CDT
- In force
- 4 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dickinson County, IA
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River near Milford (MIFI4).
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 5, 6:41 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 6:41 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 641 AM CDT Sun Jun 5 2022 .SHORT TERM...(Today and Tonight) Issued at 350 AM CDT Sun Jun 5 2022 As of 08Z, elevated warm front lifting north toward I-90 is failing to sustain even spotty sprinkles which attempted to develop earlier tonight. Potential still there through mid-morning, though, as low level moisture builds south of the boundary, so will maintain a low pop in our southern counties for now. However, main focus for today will be on a couple waves sliding east across the northern Plains today. The first weak wave is triggering early morning storms in far western SD. This should bring increasing rain chances in our western counties by midday, though with limited instability, this activity should remain benign as it first enters the forecast area. As it continues to track east this afternoon, models continue to suggest moisture and instability building along and south of the low level warm front. Elevated front may be as far north as I-90 corridor, while the surface front remains farther south, near or just south of Highway 18. Increasing mid-level flow behind the wave will bring an a brief increase in deep layer shear near the elevated boundary, which could support isolated stronger elevated storms capable of large hail, though mid-level lapse rates are rather weak, leading to narrow CAPE profiles, so even any hail threat may be marginally severe. If storms develop farther south into northwest Iowa closer to the surface boundary this afternoon/early evening, will be working with greater instability (though still rather narrow), but lesser deep shear, with most models showing a relative weakness in this area. Thus, despite the proximity of the low level boundary, think severe threat is isolated at best, as depicted by the SPC Marginal Risk. Should see coverage of showers/storms decrease through the overnight hours tonight as the wave slides east and drags the boundary south of the forecast area. .LONG TERM...(Monday through Saturday) Issued at 350 AM CDT Sun Jun 5 2022 Monday expected to be relatively quiet between waves, which will continue to slide through somewhat active quasi-zonal flow over the region through Tuesday. Although increasing mid-upper level flow leads to strong deep layer speed shear, instability remains rather weak outside a brief uptick west of I-29 Tuesday afternoon and early evening. Mid-level lapse rates/thermal profiles are less than impressive, though, so while we may see scattered storms, the severe weather risk remains low. Brief stretch of quiet weather midweek as a surface ridge slides across the northern Plains, but could return to somewhat more active pattern for the latter part of the week as upper ridge builds over the Rockies and places us in northwest flow aloft. All in all, much of the forecast periods looks to remain on the cool side of normal, with the aforementioned upper ridge possibly bringing more seasonal warmth by next weekend. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 636 AM CDT Sun Jun 5 2022 Low VFR-MVFR ceilings will expand across the forecast area this morning, ahead of an area of showers and embedded thunderstorms moving east across the region. Threat of thunder at TAF sites will be limited through 18Z-20Z, with an increased window of potential thunder at KFSD/KSUX 05/21Z and 06/03Z. MVFR-IFR visibility likely with thunderstorms. Precipitation expected to largely diminish after 06/06Z, but MVFR to IFR ceilings expected to linger through the end of the period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...JH LONG TERM...JH AVIATION...JH
Hazardous weather outlook, Jun 5, 4:25 AM CDT, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 425 AM CDT Sun Jun 5 2022 MNZ071-072-080-081-089-090-097-098-SDZ038>040-050-052>064-060930- Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle- Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule- Aurora-Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas- 425 AM CDT Sun Jun 5 2022 This Hazardous Weather Outlook is for southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Showers and scattered thunderstorms will move across the region today into this evening. The risk of severe weather is low, but some of the stronger storms could produce small hail and brief heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms will be possible Tuesday into Tuesday night, but at this time, the risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ065>071-060930- Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Dixon-Dakota-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Union- 425 AM CDT Sun Jun 5 2022 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Today and tonight. Scattered thunderstorms will move across the region today into this evening. A few strong to severe storms are possible between 4 pm and 10 pm, capable of producing hail up to quarter size or brief wind gusts of 40 to 60 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms will be possible Tuesday into Tuesday night, but at this time, the risk of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible between 4 pm and 10 pm.
Nearby
River Flood Warnings in Iowa, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.